Alert archive / Idaho / Freeze Warnings in 2012
Freeze Warning 2, NWS Boise, ID
NWS Boise, ID issued this freeze warning at Oct 2, 2012, 3:34 AM MDT for Malheur County, Oregon; 10 counties in Idaho. It took effect at Oct 4, 2012, 4:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 3:34 AM MDT (09:34 UTC)
- In effect from
- Oct 4, 2012, 4:00 AM MDT
- Expired
- Oct 4, 2012, 9:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 26 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4905 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS75 KBOI 020934 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 334 AM MDT TUE OCT 2 2012 ...FREEZE WARNING FOR TREASURE AND MAGIC VALLEYS... .A FREEZE WARNING HAS BEEN ISSUED FOR THE UPPER AND LOWER TREASURE VALLEYS AND THE MAGIC VALLEY FOR LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. IDZ012-014-016-ORZ064-022200- /O.NEW.KBOI.FZ.W.0002.121004T1000Z-121004T1500Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 334 AM MDT TUE OCT 2 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY... .MUCH COOLER VERY DRY AIR WILL MOVE INTO OUR AREA TONIGHT AND WEDNESDAY. AFTER MIDNIGHT WEDNESDAY NIGHT LIGHT OR CALM WINDS COMBINED WITH CLEAR SKIES AND LOW HUMIDITIES WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING AT MOST LOCATIONS IN THE TREASURE AND MAGIC VALLEYS. THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY. * TEMPERATURE...MID 20S TO LOWER 30S * IMPACTS...DAMAGE TO FROST SENSITIVE VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL FROST SENSITIVE CROPS AND GARDEN PLANTS. CONSIDER COVERING SUSCEPTIBLE GARDEN PLANTS...AND MOVING CONTAINER GROWN PLANTS INDOORS OR TO A SHELTERED LOCATION. && $$
5 follow-up statements
093 WWUS75 KBOI 022006 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 206 PM MDT TUE OCT 2 2012 ...FREEZE WARNING FOR TREASURE AND MAGIC VALLEYS... .A FREEZE WARNING CONTINUES FOR THE UPPER AND LOWER TREASURE VALLEYS AND THE MAGIC VALLEY FOR LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. IDZ012-014-016-ORZ064-031200- /O.CON.KBOI.FZ.W.0002.121004T1000Z-121004T1500Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 206 PM MDT TUE OCT 2 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY. THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY. * TEMPERATURE...MID 20S TO LOWER 30S * IMPACTS...DAMAGE TO FROST SENSITIVE VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL FROST SENSITIVE CROPS AND GARDEN PLANTS. CONSIDER COVERING SUSCEPTIBLE GARDEN PLANTS...AND MOVING CONTAINER GROWN PLANTS INDOORS OR TO A SHELTERED LOCATION. && $$
524 WWUS75 KBOI 030932 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 332 AM MDT WED OCT 3 2012 ...FREEZE WARNING FOR TREASURE AND MAGIC VALLEYS... .A FREEZE WARNING CONTINUES FOR THE UPPER AND LOWER TREASURE VALLEYS AND THE MAGIC VALLEY FOR LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. THE OFFICIAL READING AT THE BOISE AIRPORT WILL PROBABLY BE A WARM OUTLIER...DUE TO LOCAL EFFECTS. HOWEVER...MOST OF THE VALLEY WILL BE AT OR BELOW FREEZING FOR SOME PART OF THE LATE NIGHT AND EARLY MORNING HOURS. IDZ012-014-016-ORZ064-032145- /O.CON.KBOI.FZ.W.0002.121004T1000Z-121004T1500Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 332 AM MDT WED OCT 3 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY. THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY. * TEMPERATURE...MID 20S TO MID 30S * IMPACTS...DAMAGE TO FROST SENSITIVE VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL FROST SENSITIVE CROPS AND GARDEN PLANTS. CONSIDER COVERING SUSCEPTIBLE GARDEN PLANTS...AND MOVING CONTAINER GROWN PLANTS INDOORS OR TO A SHELTERED LOCATION. && $$
453 WWUS75 KBOI 032036 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 236 PM MDT WED OCT 3 2012 ...FREEZE WARNING FOR TREASURE AND MAGIC VALLEYS... .A FREEZE WARNING CONTINUES FOR THE UPPER AND LOWER TREASURE VALLEYS AND THE MAGIC VALLEY FOR LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. LIGHT WINDS MAY KEEP MOST AREAS JUST ABOVE FREEZING OVERNIGHT. SHELTERED VALLEYS WILL BE AT OR BELOW FREEZING FOR SOME PART OF THE LATE NIGHT AND EARLY MORNING HOURS. IDZ012-014-016-ORZ064-041200- /O.CON.KBOI.FZ.W.0002.121004T1000Z-121004T1500Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 236 PM MDT WED OCT 3 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY FOR THE TREASURE AND MAGIC VALLEYS. * TEMPERATURE...UPPER 20S TO MID 30S * IMPACTS...DAMAGE TO FROST SENSITIVE VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL FROST SENSITIVE CROPS AND GARDEN PLANTS. CONSIDER COVERING SUSCEPTIBLE GARDEN PLANTS...AND MOVING CONTAINER GROWN PLANTS INDOORS OR TO A SHELTERED LOCATION. && $$
686 WWUS75 KBOI 041035 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 435 AM MDT THU OCT 4 2012 ...FREEZE WARNING FOR TREASURE AND MAGIC VALLEYS... .A FREEZE WARNING CONTINUES FOR THE UPPER AND LOWER TREASURE VALLEYS AND THE MAGIC VALLEY THROUGH 9 AM MDT THIS MORNING. LIGHT WINDS MAY KEEP SOME AREAS ABOVE FREEZING. MANY LOW-LYING AREAS AND SHELTERED VALLEYS WILL BE AT OR BELOW FREEZING. IDZ012-014-016-ORZ064-041500- /O.CON.KBOI.FZ.W.0002.000000T0000Z-121004T1500Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 435 AM MDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURE...UPPER 20S TO MID 30S * IMPACTS...DAMAGE TO FROST-SENSITIVE VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL FROST SENSITIVE CROPS AND GARDEN PLANTS. CONSIDER COVERING SUSCEPTIBLE GARDEN PLANTS...AND MOVING CONTAINER GROWN PLANTS INDOORS OR TO A SHELTERED LOCATION. && $$
798 WWUS75 KBOI 041441 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 841 AM MDT THU OCT 4 2012 ...FREEZE WARNING EXPIRES... IDZ012-014-016-ORZ064-041545- /O.EXP.KBOI.FZ.W.0002.000000T0000Z-121004T1500Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 841 AM MDT THU OCT 4 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. FREEZING TO NEAR FREEZING TEMPERATURES WERE SEEN ACROSS THE VALLEY THIS MORNING. THE COLD SPOTS IN THE VALLEY WERE KUNA AND TWIN FALLS AT 27 DEGREES. BOISE AIRPORT REMAINED ABOVE FREEZING AT 38 DEGREES. TEMPERATURES HAVE BEGUN TO RISE SO THE WARNING HAS BEEN ALLOWED TO EXPIRE. EXPECT FREEZING TEMPERATURES AGAIN TONIGHT AT MOSTLY THE SAME LOCATIONS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this freeze warning went out at Oct 2, 3:11 AM MDT, 23 minutes earlier.
Area forecast discussion, Oct 2, 3:11 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 311 AM MDT TUE OCT 2 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY...NO SIGNIFICANT CHANGES TO THE FORECAST OR THE THINKING BEHIND IT. WE ARE GOING TO ISSUE A FREEZE WARNING FOR THU MORNING BASED ON CONSISTENT MODELS AND FORECASTER JUDGMENT FOR THE LOWER VALLEY ZONES. BETWEEN NOW AND THEN...WE STILL EXPECT THE FRONT TO MOVE THROUGH BAKER AND MCCALL LATE THIS AFTERNOON...BURNS MID-EVENING...ONTARIO 4-5Z...BOISE 06Z...MOUNTAIN HOME 7-8Z...AND TWIN FALLS AND JEROME AROUND 9Z. TODAY WILL BE WARM IN ADVANCE OF THE FRONT...BUT STILL NOT AS WARM AS YDAY AS HEIGHT FALL IN ADVANCE OF THE UPPER TROUGH. SHOULD BE NEAR 80 IN MOST OF THE LOWER VALLEYS WITH NEAR 70 AT MCCALL. TONIGHT WILL BE BREEZY AND THEREFORE NOT AS COOL AS THE COLD AIR ADVECTION WOULD OTHERWISE LEAD ONE TO BELIEVE. WED THE COLD AIR WILL FINALLY BE IN PLACE AND BRISK NW WINDS WILL BLOW...LEADING TO HIGH TEMPS 15 TO 20 DEGREES COOLER THAN TODAY. THE AIRMASS IS TOO DRY FOR PRECIPITATION AND EVEN THOUGH THIS IS A STRONG SYSTEM... THERE WILL NOT EVEN BE VERY MANY CLOUDS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...A REX BLOCK IN THE NORTHEAST PACIFIC AND A BROAD UPPER LEVEL TROUGH OVER CENTRAL CANADA AND THE NORTH CENTRAL U.S. WILL KEEP US UNDER VERY DRY NORTHERLY FLOW WITH BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND. MODELS SHOW ONLY SLIGHT EASTWARD PROGRESSION OF THESE FEATURES THROUGH TUESDAY. GRADUAL WARMING ALOFT WILL ENCOURAGE TEMPERATURES TO MODERATE TO NEAR NORMAL BY MONDAY. EARLIER IN THE PERIOD CLEAR SKIES...LIGHT WINDS...AND DRY AIR WILL RESULT IN THE LOWEST MINS SO FAR THIS SEASON. WEDNESDAY AND THURSDAY NIGHTS STILL LOOK COLDEST WITH TEMPERATURES FALLING TO NEAR OR BELOW FREEZING ACROSS MOST OF THE TREASURE AND MAGIC VALLEYS. && .AVIATION...VFR. WEST TO NORTHWEST SURFACE WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. EXPECT GUSTS TO AROUND 25 KTS AFTER 21Z. THE FRONT WILL REACH KBNO AND KMYL ABOUT 00Z...KREO AND KBOI ABOUT 06Z...AND KTWF BY 12Z. ON WEDNESDAY BEHIND THE FRONT NORTHWEST SURFACE WINDS AROUND 20 KTS WILL CONTINUE THROUGH EARLY AFTERNOON. WINDS ALOFT WILL BE WESTERLY UP TO 30 KTS AT 10K FEET MSL THROUGH THIS EVENING. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FREEZE WARNING FROM 4 AM TO 9 AM MDT THURSDAY IDZ012-014-016. OR...FREEZE WARNING FROM 4 AM TO 9 AM MDT THURSDAY ORZ064. && WEATHER.GOV/BOISE SHORT TERM...SP LONG TERM....JT AVIATION.....JT
Hazardous weather outlook, Oct 1, 5:41 AM MDT, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 541 AM MDT MON OCT 1 2012 IDZ011>016-028>030-033-ORZ061>064-021145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 541 AM MDT MON OCT 1 2012 /441 AM PDT MON OCT 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in Idaho, 2012Freeze Warnings in Oregon, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.